Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 113, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 28, 2013, 3:08 AM PDT. It took effect at Jul 28, 2013, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2013, 3:08 AM PDT (10:08 UTC)
- In effect from
- Jul 28, 2013, 2:00 PM PDT
- Expired
- Jul 28, 2013, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
849 WHUS76 KMTR 281008 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 308 AM PDT SUN JUL 28 2013 PZZ530-281700- /O.NEW.KMTR.SC.Y.0113.130728T2100Z-130729T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 308 AM PDT SUN JUL 28 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND EVENING. LOCAL GUSTS TO 30 KT FROM ANGEL ISLAND AND INTO THE WEST DELTA. MARINERS SHOULD EXPECT ROUGH AND CHOPPY SEAS IN THE BAY THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-281700- /O.CON.KMTR.SC.Y.0112.000000T0000Z-130729T1800Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 308 AM PDT SUN JUL 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY. * WINDS: NORTHERLY WINDS RANGING FROM 15 TO 25 KT WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. LOCAL GALE FORCE GUSTS WILL BE POSSIBLE TODAY WITH THE STRONGEST WINDS FORECAST OVER THE FAR NORTHERN AND OUTER WATERS NORTH AND WEST OF POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
2 follow-up statements
891 WHUS76 KMTR 281505 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 805 AM PDT SUN JUL 28 2013 PZZ570-282315- /O.CON.KMTR.SC.Y.0112.000000T0000Z-130729T1800Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 805 AM PDT SUN JUL 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY. * WINDS: NORTHERLY WINDS RANGING FROM 15 TO 25 KT WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. LOCAL GALE FORCE GUSTS TO 35 KT WILL BE POSSIBLE TODAY WITH THE STRONGEST WINDS FORECAST OVER THE FAR NORTHERN AND OUTER WATERS NORTH AND WEST OF POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-282315- /O.CON.KMTR.SC.Y.0113.130728T2100Z-130729T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 805 AM PDT SUN JUL 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND EVENING. LOCAL GUSTS TO 30 KT FROM ANGEL ISLAND AND INTO THE WEST DELTA. MARINERS SHOULD EXPECT ROUGH AND CHOPPY SEAS IN THE BAY THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
511 WHUS76 KMTR 282104 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 204 PM PDT SUN JUL 28 2013 PZZ570-290515- /O.EXT.KMTR.SC.Y.0112.000000T0000Z-130729T2200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 204 PM PDT SUN JUL 28 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT MONDAY. * WINDS: NORTHERLY WINDS RANGING FROM 15 TO 25 KT WILL CONTINUE THROUGH AT LEAST MONDAY AFTERNOON. LOCAL GALE FORCE GUSTS TO 35 KT WILL BE POSSIBLE TODAY WITH THE STRONGEST WINDS FORECAST OVER THE FAR NORTHERN AND OUTER WATERS NORTH AND WEST OF POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-290400- /O.CON.KMTR.SC.Y.0113.000000T0000Z-130729T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 204 PM PDT SUN JUL 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS BETWEEN 15 AND 25 KT THIS AFTERNOON AND EVENING. LOCAL GUSTS TO 30 KT FROM ANGEL ISLAND AND INTO THE WEST DELTA. MARINERS SHOULD EXPECT ROUGH AND CHOPPY SEAS IN THE BAY THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 10:38 PM PDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 27, 10:38 PM PDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1038 PM PDT SAT JUL 27 2013
.DISCUSSION...AS OF 9:00 PM PDT SATURDAY...THE GRADUAL COOLING
TREND THAT BEGAN ON THURSDAY CONTINUED TODAY. HIGH TEMPERATURES AT
MOST COASTAL...BAYSIDE AND COASTAL VALLEY LOCATIONS WERE BELOW
NORMAL BY AT LEAST A FEW DEGREES TODAY. YET...SOME OF THE WARMEST
INLAND VALLEYS REMAINED HOT. FOR INSTANCE...THE HIGH TODAY IN
PINNACLES NATIONAL PARK WAS 104.
THE MARINE LAYER DEPTH DECREASED TO 1500 FEET TODAY AFTER RISING
TO 2000 FEET LAST NIGHT. WATER VAPOR SATELLITE IMAGERY SHOWS A
WEAK SHORTWAVE TROUGH MOVING INLAND ALONG THE CA/OR BORDER. THIS
SHORTWAVE SHOULD ACT TO DEEPEN THE MARINE LAYER A BIT
OVERNIGHT...PERHAPS BACK TO 2000 FEET BY SUNDAY MORNING. SUNDAY
SHOULD BE A DAY MUCH LIKE TODAY...WITH WIDESPREAD MORNING LOW
CLOUDS CLEARING TO THE OCEAN BY MIDDAY. VERY LITTLE...IF
ANY...AFTERNOON CLEARING IS ANTICIPATED AT THE OCEAN. TEMPERATURES
WILL REMAIN SLIGHTLY BELOW NORMAL IN MOST AREAS.
A STRONGER SHORTWAVE TROUGH...SEEN ON WV SATELLITE IMAGERY
OFFSHORE...APPROACHING 140W ALONG 40N...IS FORECAST TO APPROACH THE
NORTHERN CA COAST ON MONDAY. THIS TROUGH SHOULD TRIGGER AN
INCREASE IN BOTH THE DEPTH OF THE MARINE LAYER AND ONSHORE FLOW
AND RESULT IN MORE ROBUST COOLING ON MONDAY. HIGHS ON MONDAY WILL
BE FROM 5 TO 10 DEGREES BELOW NORMAL.
MONDAY SHOULD BE THE COOLEST DAY OF THE WEEK. WARMING IS EXPECTED
ON TUESDAY AS THE UPPER RIDGE OVER THE SOUTHERN CONUS BEGINS TO
BUILD BACK TO THE WEST AND ACROSS SOUTHERN CA. BUT A LONGWAVE
UPPER TROUGH WILL REMAIN OFFSHORE AND LATEST MODEL GUIDANCE
SHOW A COUPLE MORE SHORTWAVES...ROTATING THROUGH THE LONGWAVE
TROUGH...WILL SWING ACROSS NORTHERN CALIFORNIA FROM TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT. YET...THE MODELS GENERALLY MAINTAIN A
GRADUAL WARMING TREND FROM TUESDAY RIGHT ON THROUGH THE REMAINDER
OF THE WEEK. PART OF THE REASON FOR THIS WARMING MAY BE DUE TO
AN INCREASED NORTH-SOUTH SURFACE GRADIENT DOWN THE COAST AS
SURFACE HIGH PRESSURE BUILDS OFF THE NORTHERN CA COAST. INCREASED
NORTHERLY GRADIENTS SHOULD HELP REDUCE ONSHORE FLOW TO SOME
EXTENT AND ALLOW AT LEAST THE INLAND AREAS TO WARM A BIT EVEN WITH
THE PROJECTED DECREASE IN H5 HEIGHTS AND 850 MB TEMPS AROUND
MIDWEEK.
&&
.AVIATION...AS OF 10:30 PM PDT SATURDAY...MARINE LAYER HAS
DEEPENED SLIGHTLY TODAY. THIS HAS ALLOWED CIGS TO SPREAD INTO OAK
AND THE EAST BAY EARLIER TONIGHT BUT SOUTHWESTERLY FLOW WILL KEEP SFO
AND THE APPROACH OUT OF THE LOW CLOUDS UNTIL AFTER MIDNIGHT.
VICINITY OF KSFO...IFR SOMETIME AFTER MIDNIGHT CLEARING 17Z.
KSFO BRIDGE APPROACH...PATCHES OF IFR MAINLY TOWARDS THE EAST BAY
BECOMING WIDESPREAD AFTER 09Z. CLEARING 18Z.
MONTEREY BAY AREA TERMINALS...IFR THROUGH 18-19Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...SF BAY UNTIL 11 PM
&&
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: W PI
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREANearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.